Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 9, 2022, 2:08 PM MST for Cochise County, Arizona. It took effect at Mar 10, 2022, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 2:08 PM MST (21:08 UTC)
- In effect from
- Mar 10, 2022, 12:00 PM MST
- Expired
- Mar 10, 2022, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS75 KTWC 092108 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Wed Mar 9 2022 AZZ508-512-101200- /O.NEW.KTWC.DU.Y.0004.220310T1900Z-220311T0200Z/ /O.NEW.KTWC.WI.Y.0005.220310T1900Z-220311T0200Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 208 PM MST Wed Mar 9 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Chiricahua Mountains. * WHEN...From noon to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
716 WWUS75 KTWC 100915 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 215 AM MST Thu Mar 10 2022 AZZ508-512-110200- /O.CON.KTWC.DU.Y.0004.220310T1900Z-220311T0200Z/ /O.CON.KTWC.WI.Y.0005.220310T1900Z-220311T0200Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 215 AM MST Thu Mar 10 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Chiricahua Mountains. * WHEN...From noon to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust. This includes Interstate 10 from Willcox eastward to the New Mexico border. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
076 WWUS75 KTWC 102017 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 117 PM MST Thu Mar 10 2022 AZZ508-512-110200- /O.CON.KTWC.DU.Y.0004.000000T0000Z-220311T0200Z/ /O.CON.KTWC.WI.Y.0005.000000T0000Z-220311T0200Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 117 PM MST Thu Mar 10 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Chiricahua Mountains. * WHEN...From noon to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust. This includes Interstate 10 from Willcox eastward to the New Mexico border. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
282 WWUS75 KTWC 110151 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 651 PM MST Thu Mar 10 2022 AZZ508-512-110300- /O.EXP.KTWC.DU.Y.0004.000000T0000Z-220311T0200Z/ /O.EXP.KTWC.WI.Y.0005.000000T0000Z-220311T0200Z/ Eastern Cochise County below 5000 feet-Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 651 PM MST Thu Mar 10 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 9, 2:16 AM MST, 11 hours 52 minutes earlier.
Area forecast discussion, Mar 9, 2:16 AM MST, 11 hours 52 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 216 AM MST Wed Mar 9 2022 .SYNOPSIS...Expect quiet weather today before a passing weather system will bring increased winds and shower chances as well as cooler temperatures Thursday into Friday. High pressure this weekend into early next week will allow temperatures to rapidly warm back up to near to above seasonal normals. && .DISCUSSION...Skies are clear across most of the area with some passing clouds over northern Graham and Greenlee Counties. Expect another cooler than normal day with slightly elevated winds for areas east of Tucson. Thursday into Friday a shortwave trough will move down from the Pacific Northwest into Arizona. NBM PoPs have increased Thursday night from the previous forecast and now extend into central Pima County. Precip chances begin Thursday evening and continue through Friday morning. Ensembles show most of the moisture in the mid- levels with PWAT values barely above normal. As a result rain and snow amounts will likely be very light with this system. However, snow levels do drop down to near the valley floors Friday morning, so can't rule out a few flurries in the valley locations south and east of Tucson. The shortwave will also cause gusty west/southwest winds 15-25 mph area wide Thursday afternoon. This could lead to some blowing dust issues especially along I-10 east of Wilcox where visibilities could be reduced. This could be mitigated however if the winds become more westerly rather than southwesterly. Localized and brief critical fire weather conditions will also be possible in Cochise County. Temperatures increase a few degrees Thursday compared to Wednesday, but will still below normal. Cooler air associated with the shortwave passage will bring Friday highs down to 6-10 degrees below normal. As the shortwave moves off to the east Friday ridging takes its place leading to a warmup over the weekend into early next week. Highs will be in the 80s in Tucson by Monday. Saturday and Sunday will see breezy easterly winds as surface high pressure builds to the east increasing the east-west pressure gradient. After Friday expect dry weather into next week. && .AVIATION...Valid through 10/12Z. SKC for the majority of the forecast period with a brief period of FEW clouds AOA 25K ft AGL ahead of approaching system mainly northeast of KTUS to the White Mountains between 10/03z to 10/11z. SFC winds are generally less than 10 kts following the diurnal directional trends through 09/21z. Then, SFC winds will pick up to 10-15KTS from the W-NW with gusts up to 20-25 kts through the end of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The next weather system will approach the area today, and follow a track similar to the last system passing through Thursday into early Friday. In advance of this system 20-ft winds will increase to 10-15 mph out of the west today and peak Thursday afternoon near 20 mph out of the west to southwest. Moisture levels will increase on Thursday. However, there is increasing confidence that areas in Cochise County could see brief localized critical fire weather conditions. Shower chances will also increase Thursday evening into Friday morning from central Pima County eastward, but any accumulations should be minimal. Snow levels will drop to near valley floors towards the pre-dawn hours on Friday, with potential for light snow or a rain/snow mix in some of the colder valleys. Near or below normal temperatures during the work week will give way to a warmup over the weekend, with min RH values falling roughly 5-10 percent across fire weather zones 151-154. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:07 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
| Mar 9, 2:08 PM MST | Blowing Dust Advisory | TWC | Cochise | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.